Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 37, NWS Buffalo, NY

July 2, 2014Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 2, 2014, 1:13 AM EDT for Allegany County, Cattaraugus County, New York. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 1:13 AM EDT (05:13 UTC)
Expired
Jul 2, 2014, 2:15 AM EDT
In force
62 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 87 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 1:35 AM EDTTSTM WND DMGOlean, NYTREE DOWN ON WINDFALL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WUUS51 KBUF 020513
SVRBUF
NYC003-009-020615-
/O.NEW.KBUF.SV.W.0037.140702T0513Z-140702T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
113 AM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ALLEGANY COUNTY IN WESTERN NEW YORK
  SOUTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK

THIS ALSO INCLUDES INTERSTATE 86 BETWEEN EXITS 21 AND 29.

* UNTIL 215 AM EDT

* AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SALAMANCA TO 10 MILES SOUTH 
  OF SALAMANCA...MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  FRANKLINVILLE...
  ST. BONAVENTURE...
  HINSDALE...
  HINSDALE...
  CUBA...
  BELFAST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING IS ONE OF 
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THE STORMS ALSO HAVE A 
HISTORY OF PRODUCING MORE THAN AN INCH OF RAIN IN LESS THAN 30 
MINUTES TIME.

&&

LAT...LON 4228 7868 4242 7809 4200 7811 4199 7881
TIME...MOT...LOC 0513Z 254DEG 25KT 4220 7863 4203 7873

$$

RSH
2 follow-up statements
901 
WWUS51 KBUF 020544
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
144 AM EDT WED JUL 2 2014

NYC003-009-020615-
/O.CON.KBUF.SV.W.0037.000000T0000Z-140702T0615Z/
ALLEGANY NY-CATTARAUGUS NY-
144 AM EDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR SOUTHEASTERN CATTARAUGUS AND SOUTHWESTERN ALLEGANY COUNTIES...

THIS ALSO INCLUDES INTERSTATE 86 BETWEEN EXITS 24 AND 29.

AT 141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM CUBA TO LIMESTONE...MOVING 
EAST AT 30 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  ST. BONAVENTURE...
  FRIENDSHIP...
  BELFAST...
  WESTON MILLS...
  RICHBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4224 7853 4238 7809 4200 7811 4200 7864
TIME...MOT...LOC 0544Z 254DEG 25KT 4218 7822 4206 7856

$$

RSH
644 
WWUS51 KBUF 020619
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
219 AM EDT WED JUL 2 2014

NYC003-009-020629-
/O.EXP.KBUF.SV.W.0037.000000T0000Z-140702T0615Z/
ALLEGANY NY-CATTARAUGUS NY-
219 AM EDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CATTARAUGUS AND
SOUTHWESTERN ALLEGANY COUNTIES HAS EXPIRED...

AT 219 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4224 7853 4238 7809 4200 7811 4200 7864
TIME...MOT...LOC 0544Z 180DEG 0KT 4225 7845 4198 7839

$$
REYNOLDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:41 AM EDT, 32 minutes earlier.

Area forecast discussion, Jul 2, 12:41 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1241 AM EDT WED JUL 2 2014

.SYNOPSIS...
A VERY WARM AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH WEDNESDAY
WITH SOME SHOWERS AND THUNDERSTORMS POSSIBLE WITHIN THE
CORRESPONDINGLY UNSTABLE AIRMASS. THIS WILL ESPECIALLY BE THE CASE
WEDNESDAY AFTERNOON AS A COLD FRONT WILL BEAR DOWN ON THE REGION.
TEMPERATURES WILL LOWER AND HUMIDITY LEVELS WILL BECOME MORE
TOLERABLE IN THE WAKE OF THE FRONT DURING THE LATTER PORTION OF THE
WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
A BROKEN LINE OF THUNDERSTORMS IS MOVING EAST ACROSS WESTERN AND
NORTH-CENTRAL NEW YORK THIS MORNING. THESE STORMS HAVE DEVELOPED IN
A VERY WARM AND UNSTABLE AIRMASS WITH CAPE 1000-2000 AND EFFECTIVE
BULK SHEAR OF 30-40KTS WHICH IS HELPING TO SUSTAIN THE STORMS AS
THEY TRACK EAST ACROSS THE STATE. THE STORMS HAVE FORMED ON BOTH A
SUBTLE SHORTWAVE TROUGH PASSING ACROSS THE LOWER GREAT LAKES AND
WITH OUTFLOW BOUNDARIES EXTENDING NORTH FROM CONVECTION IN OHIO.
EXPECT THIS ACTIVITY TO CONTINUE EAST DURING THE EARLY MORNING HOURS
FEEDING ON THE UNSTABLE AIR TO THE EAST. THE LATEST HRRR RUN SHIFTS
THE STORMS EAST AND SOUTH OF SYRACUSE BY 08-10Z. TEMPERATURES WILL
REMAIN VERY WARM AND HUMID OVERNIGHT WITH LOWS GENERALLY RANGING
FROM THE LOWER 70S ACROSS THE LAKE PLAINS TO THE MID 60S IN THE
VALLEYS OF THE SRN TIER.

ON WEDNESDAY...THE MAIN COLD FRONT WILL SLOWLY WORK ITS WAY ACROSS
MUCH OF THE CWA...SUPPORTED BY THE EASTWARD PROGRESSION OF THE UPPER
LEVEL TROUGH. WITH A STILL HUMID AIRMASS AND PWATS AROUND 1.25 -1.5
INCHES EXPECT SHOWERS AND THUNDERSTORMS TO AGAIN FORM AS THE
ATMOSPHERE DESTABILIZES. THE PASSAGE OF THE COLD FRONT WILL PROVIDE
LIFT WITH THE LIKELIEST AREAS FOR SHOWERS ACROSS THE GENESEE VALLEY
AND POINTS EASTWARD...WHERE THE COLD FRONT WILL ENCOUNTER PEAK
AFTERNOON HEATING. THIS COLD FRONT WILL STALL SOME ACROSS THE
EASTERN PORTION OF THE CWA...LEAVING CHANCES FOR SHOWERS AND
THUNDERSTORMS INTO THE EVENING HOURS. LATE AS THE UPPER LEVEL LOW
NEARS THE EASTERN GREAT LAKES A SHOWER MAY CLIP FAR NORTHERN NIAGARA
FRONTIER.

GIVEN THE DIURNALLY ASSISTED INSTABILITY OVER THE FINGER LAKES AND
PORTIONS OF THE EASTERN LAKE ONTARIO REGION WEDNESDAY AFTERNOON...
HAVE ADDED SOME ENHANCED WORDING (HEAVY RAIN...SMALL HAIL AND
GUSTY WINDS) TO THE FORECAST.

IT WILL STILL BE ON THE HOT AND MUGGY SIDE WEDNESDAY WITH WIDESPREAD
80S ACROSS THE REGION. ROCHESTER AND PORTIONS OF THE GENESEE VALLEY
MAY REACH THE 90F MARK AGAIN.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
THE SHORT TERM PORTION OF THE FORECAST WILL OPEN WITH THE COLD
FRONTAL BOUNDARY SLOWLY OOZING EASTWARD ACROSS OUR CENTRAL AND
EASTERN ZONES DURING THE COURSE OF WEDNESDAY NIGHT. WHILE THIS
FEATURE WILL ACT AS THE FOCUS FOR SOME ADDITIONAL SCATTERED
CONVECTION THAT WILL SHIFT EASTWARD OVER TIME...THE LACK OF
SIGNIFICANT UPPER LEVEL SUPPORT AND INCREASING NOCTURNAL
STABILIZATION WARRANTS ONLY DIMINISHING CHANCE POPS AT THIS
PARTICULAR TIME. FURTHER WEST ACROSS FAR WESTERN NEW YORK THE BULK
OF THE NIGHT SHOULD BE MAINLY DRY...THOUGH A FEW ADDITIONAL STRAY
SHOWERS CANNOT BE TOTALLY RULED OUT GIVEN THE PRESENCE OF MID AND
UPPER LEVEL TROUGHING. TEMPERATURE-WISE...COOLER AND DRIER AIR
FILTERING IN BEHIND THE SLOW MOVING FRONT WILL ALLOW NIGHTTIME LOWS
TO FALL BACK TO THE 60-65 DEGREE RANGE...MAKING FOR SOMEWHAT MORE
COMFORTABLE SLEEPING CONDITIONS COMPARED TO THE PREVIOUS FEW NIGHTS.

ON THURSDAY...THE COLD FRONT WILL STALL OUT OVER EASTERN NEW YORK
AND WESTERN NEW ENGLAND...IN RESPONSE TO TROPICAL SYSTEM ARTHUR
WHICH WILL BE SLOWLY LIFTING ALONG OR JUST OFFSHORE OF THE CAROLINA
COASTLINE. WITH LINGERING MOISTURE ALONG THE FRONT AND SYNOPTIC-
SCALE LIFT INCREASING ACROSS THE AREA THANKS TO THE COMBINATION OF A
DIGGING UPPER LEVEL TROUGH AND AN INCREASINGLY DIFFLUENT FLOW ALOFT
IN THE RIGHT REAR QUAD OF A DEVELOPING UPPER LEVEL JET STREAK...
THIS LINGERING BOUNDARY SHOULD AGAIN ACT AS THE FOCUS FOR ANOTHER
ROUND OF SHOWERS. THE BEST CHANCES FOR THESE WILL BE FOUND ALONG OUR
SOUTHEASTERN PERIPHERY WHICH WILL BE CLOSEST TO THE LINGERING
BOUNDARY...WHERE LARGE-SCALE LIFT WILL BE MAXIMIZED AND WHERE SOME
LOW LIKELY POPS WILL BE IN PLACE...WHILE PROGRESSIVELY LOWER CHANCES
FOR SHOWERS WILL BE FOUND WITH INCREASING WESTWARD EXTENT. GIVEN THE
DEVELOPMENT OF SOME WEAK INSTABILITY STEMMING FROM DAYTIME
HEATING...A FEW EMBEDDED THUNDERSTORMS WILL ALSO BE POSSIBLE FROM
INTERIOR SECTIONS OF THE SOUTHERN TIER NORTHEASTWARD TO LEWIS
COUNTY. ALL OF THIS WILL THEN QUICKLY WIND DOWN THURSDAY NIGHT AS
THE FRONT SLIDES FURTHER EAST INTO NEW ENGLAND...AND HIGH PRESSURE/
DRIER AIR OVER THE MISSISSIPPI VALLEY RIDGES NORTHEASTWARD INTO
WESTERN NEW YORK.

WITH RESPECT TO TEMPS...PROGRESSIVELY COOLER AND DRIER AIR FILTERING
INTO THE REGION THURSDAY AND THURSDAY NIGHT WILL LEAD TO A CONTINUED
TREND TOWARD COOLER AND MORE COMFORTABLE WEATHER...WITH DAYTIME
HIGHS MOSTLY IN THE MID TO UPPER 70S THURSDAY FOLLOWED BY LOWS IN
THE LOWER TO MID 50S THURSDAY NIGHT. AT THE SAME TIME...DEWPOINTS
WILL GRADUALLY FALL INTO THE LOWER HALF OF THE 50S.

FRIDAY AND FRIDAY NIGHT...BURGEONING SURFACE HIGH PRESSURE AND DRY
AIR OVER THE OHIO VALLEY AND CENTRAL GREAT LAKES WILL CONTINUE TO
BUILD EAST ACROSS OUR AREA WHILE ARTHUR LIFTS NORTHEASTWARD OFFSHORE
OF THE MID ATLANTIC AND NEW ENGLAND COASTLINES...WITH ITS EFFECTS
REMAINING WELL EAST OF WESTERN AND NORTH CENTRAL NEW YORK. THIS
SHOULD RESULT IN A BEAUTIFUL INDEPENDENCE DAY HOLIDAY...WITH A FAIR
AMOUNT OF SUNSHINE COMBINING WITH 850 MB TEMPS OF +8C TO +10C TO
YIELD DAYTIME HIGHS IN THE LOWER TO MID 70S. COUPLED WITH DEWPOINTS
REMAINING IN THE LOWER TO MID 50S...THIS WILL RESULT IN A VERY
COMFORTABLE DAY...WITH LOWS IN THE UPPER 40S TO MID 50S THEN MAKING
FOR EQUALLY COMFORTABLE SLEEPING CONDITIONS ONCE THE HOLIDAY
CELEBRATIONS CONCLUDE FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE REMAINDER OF THE LONG INDEPENDENCE DAY WEEKEND WILL CONTINUE TO
FEATURE BEAUTIFUL WEATHER...AS SPRAWLING HIGH PRESSURE OVER THE OHIO
VALLEY SLOWLY DRIFTS EAST AND EVENTUALLY OFF THE MID-ATLANTIC
COASTLINE. EXPECT PLENTIFUL SUNSHINE ON SATURDAY AS THE RIDGE AXIS
SETTLES DIRECTLY OVERHEAD...WITH THE SOME MID AND HIGH CLOUDS THEN
GRADUALLY MIXING IN ON SUNDAY AS WARM AIR ADVECTION COMMENCES ALOFT.
TEMPERATURE-WISE...COMFORTABLE TEMPS IN THE MID 70S ON SATURDAY WILL
CLIMB TO PLEASANTLY WARM LEVELS IN THE UPPER 70S/LOWER 80S ON SUNDAY
AS A WEAK SOUTHERLY RETURN FLOW OF WARMER AIR SETS UP ON THE BACK
SIDE OF THE DEPARTING RIDGE. AT THE SAME TIME THOUGH...HUMIDITY
LEVELS WILL REMAIN AT COMFORTABLE LEVELS...WITH DEWPOINTS ONLY
SLOWLY RISING THROUGH THE 50S.

LOOKING A BIT FURTHER AHEAD...THE VARIOUS GUIDANCE PACKAGES ARE IN
GENERAL AGREEMENT ON A WEST-SOUTHWESTERLY FLOW OF WARMER AND MORE
HUMID AIR ONCE AGAIN OVERSPREADING OUR REGION EARLY NEXT WEEK IN
ADVANCE OF THE NEXT LOW AMPLITUDE UPPER TROUGH AND ITS ATTENDANT
COLD FRONT. THIS WILL TRANSLATE TO A RETURN TO ABOVE AVERAGE
TEMPERATURES AND ELEVATED HUMIDITY LEVELS FOR THE REMAINDER OF THE
LONG TERM PERIOD...ALONG WITH SOMEWHAT MORE UNSETTLED CONDITIONS.
GIVEN THE GENERAL INCREASE IN HEAT AND HUMIDITY...AND THAT THE EXACT
TIMING OF THE FRONT REMAINS UNCERTAIN AT THIS DISTANT JUNCTURE...FOR
NOW HAVE ELECTED TO JUST COVER THE LATTER WITH BROADBRUSH LOWER-END
CHANCES OF SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A BROKEN LINE OF TSRA IS SHIFTING EAST ACROSS WESTERN AND
NORTH-CENTRAL NEW YORK THIS MORNING. GENERALLY EXPECT THESE TO BE
POSSIBLE AT KJHW/KROC/KART THROUGH 06Z. KIAG IS CLEAR OF TSRA AND
KBUF WILL BE CLEAR BY 05Z. TEMPO MVFR/IFR POSSIBLE IN THESE STORMS.
OUTSIDE OF THE STORMS...VFR CONDITIONS WILL BE IN PLACE ACROSS THE
REGION OVERNIGHT...WITH SOME MVFR STRATUS ACROSS THE SRN TIER
BETWEEN ABOUT 08 AND 12Z. THERE WILL ALSO BE THE CHANCE FOR SOME
WIDELY SEPARATED SHOWERS AND THUNDERSTORMS OVER THE FAR WESTERN
COUNTIES.

FOR WEDNESDAY...A COLD FRONT WILL MAKE ITS WAY ACROSS THE REGION
DURING THE LATE AFTERNOON AND EVENING. WHILE SOME THUNDERSTORMS
COULD DEVELOP AHEAD AND ALONG THIS FRONT...THE BULK OF THE DAY WILL
FEATURE VFR CONDITIONS.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH CHANCE OF SHOWERS
AND THUNDERSTORMS.
FRIDAY THROUGH SUNDAY...VFR.

&&

.MARINE...
SOME THUNDERSTORMS WILL SHIFT ACROSS EASTERN LAKE ONTARIO BEFORE 2AM
THEN GENTLE TO MODERATE SOUTHWESTERLIES ON BOTH LAKES WITH WAVES
AVERAGING 1 TO 3 FEET.

DURING THE DAY WEDNESDAY...A TIGHTENING PRESSURE GRADIENT AHEAD OF A
COLD FRONT WILL SUPPORT FRESHENING WINDS THAT COULD RESULT IN
ANOTHER ROUND OF SMALL CRAFT ADVISORIES. THE HIGHEST CHANCE FOR THIS
WOULD BE ON LAKE ERIE AND ACROSS THE NEARSHORE WATERS WEST OF
ROCHESTER.

WINDS WILL WEAKEN IN THE WAKE OF THE COLD FRONT WEDNESDAY NIGHT...
AND AS HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES ON THURSDAY...
RELATIVELY LIGHT WINDS AND NEGLIGIBLE WAVES CAN BE ANTICIPATED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH/SMITH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH/SMITH
MARINE...RSH/SMITH
Hazardous weather outlook, Jul 1, 7:02 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
702 PM EDT TUE JUL 1 2014

NYZ001>003-010>012-019-020-085-021830-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
702 PM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-013-014-021-021830-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO-
ALLEGANY-
702 PM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD FRONT WILL PUSH THROUGH THE REGION WEDNESDAY AFTERNOON...
AND WITH A HOT AND HUMID AIRMASS IN PLACE...THIS WILL PRESENT THE
RISK FOR STRONG TO SEVERE THUNDERSTORMS. THE GREATEST SEVERE
WEATHER RISK WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

WEDNESDAY AFTERNOON WILL ONCE AGAIN BE HOT WITH THE HEAT COMBINING
WITH THE HUMID CONDITIONS TO PRODUCE HEAT INDICES IN THE LOW TO
MID 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021830-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
702 PM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Jul 1, 10:56 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1056 PM EDT TUE JUL 1 2014

NYZ019-020-020345-
CATTARAUGUS NY-CHAUTAUQUA NY-
1056 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND HEAVY RAIN.  THIS STORM WAS LOCATED 9 MILE SOUTHWEST OF
  MAYVILLE...AND MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  SHERMAN...
  MAYVILLE AND CHAUTAUQUA INSTITUTE...
  STOCKTON...
  CASSADAGA AND SINCLAIRVILLE...
  ARKWRIGHT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4248 7911 4227 7897 4212 7969 4224 7974

REYNOLDS
Special weather statement, Jul 2, 12:25 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1225 AM EDT WED JUL 2 2014

NYZ012>014-020515-
LIVINGSTON NY-ONTARIO NY-WYOMING NY-
1225 AM EDT WED JUL 2 2014

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO 40
  MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PERRY...AND MOVING
  EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GENESEO...
  PERRY...
  LEICESTER...
  SILVER SPRINGS...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4293 7761 4259 7757 4260 7818 4277 7818

REYNOLDS
Special weather statement, Jul 2, 12:48 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1248 AM EDT WED JUL 2 2014

NYZ020-021-020530-
ALLEGANY NY-CATTARAUGUS NY-
1248 AM EDT WED JUL 2 2014

...A LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS
  UP TO 40 MPH...AND HEAVY RAIN.  THIS LINE OF STORMS WAS LOCATED 7 MILES
  WEST OF ALLEGANY PARK...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  SALAMANCA...
  OLEAN...
  ALLEGANY PARK...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4199 7906 4214 7905 4247 7829 4199 7830

REYNOLDS
Local storm report, Jul 2, 12:52 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1252 AM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     LITTLE VALLEY           42.25N  78.80W
07/02/2014                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON EAGLE STREET.

&&

EVENT NUMBER BUF1400177

AR
Local storm report, Jul 2, 12:55 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1255 AM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     LITTLE VALLEY           42.25N  78.80W
07/02/2014                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON COURT STREET.

&&

EVENT NUMBER BUF1400178

AR
Local storm report, Jul 2, 1:06 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
106 AM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     TSTM WND DMG     CONEWANGO               42.24N  79.03W
07/01/2014                   CATTARAUGUS        NY   LAW ENFORCEMENT

            POWER LINES DOWN ON NORTHEAST ROAD.

&&

EVENT NUMBER BUF1400179

AR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:56 PM EDTSpecial Weather StatementBUFChautauqua49 min
Jul 1, 11:05 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie55 min
Jul 1, 11:40 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie, Wyoming65 min
Jul 2, 12:25 AM EDTSpecial Weather StatementBUFLivingston50 min
Jul 2, 12:28 AM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wyoming62 min
Jul 2, 12:48 AM EDTSpecial Weather StatementBUFCattaraugus42 min
Jul 2, 2:28 AM EDTSpecial Weather StatementBUFOswego47 min
Jul 2, 7:40 AM EDTSmall Craft AdvisoryBUF12 hr
Jul 2, 5:40 PM EDTSpecial Weather StatementBUFWyoming50 min
Jul 2, 7:34 PM EDTSevere Thunderstorm WarningBUFLewis26 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.